Hail, Houston
- When
- May 8, 10:44 PM EST
- Where
- Houston County, 3 mi E of Dothan
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.233, -85.317
The Houston County EMA reported nickel size hail on Highway 52.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 8, 7:25 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 825 PM EDT MON MAY 8 2006 .DISCUSSION...ANOTHER VERY ACTIVE AFTERNOON AND EVENING WITH NUMEROUS WARNINGS ISSUED AND REPORTS OF LARGE HAIL ALONG WITH SOME WIND DAMAGE. REMNANT SHOWERS AND THUNDERSTORMS...SOME STRONG... MAINLY ACROSS THE SOUTHEAST BIG BEND AND NORTHERN APALACHEE BAY. THE MAIN FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOP CONTINUES TO BE THE STALLED FRONT STRETCHING WEST TO EAST ACROSS OUR CWA. WILL WAIT FOR ALL ACTIVITY TO DIMINISH AND UPDATE ZONES TO REMOVE POPS. MANY LOCATIONS RECEIVED A DECENT AMOUNT OF RAIN AND PATCHY DENSE FOG WILL DEVELOP LATE TONIGHT AND INTO THE PREDAWN HOURS. WILL HAVE TO MONITOR FOR POSSIBLE WIDESPREAD DENSE FOG EVENT OVERNIGHT. && .MARINE...LIGHT SOUTHWEST WINDS AND LOW SEAS TONIGHT THROUGH TUESDAY. && .AVIATION...A WEAK STATIONARY FRONTAL BOUNDARY WILL REMAIN ORIENTED WEST TO EAST ACROSS THE FLORIDA PANHANDLE AND SOUTH GEORGIA THROUGH THE TAF PERIOD. SHRA/TSRA ACTIVITY HAS PUSHED OFF TO THE SOUTH AND EAST OF THE TLH AND VLD TERMINALS THIS EVENING...BUT WILL STILL AFFECT PORTIONS OF TWEB ROUTES 112 AND 117 THROUGH THE EVENING BEFORE DISSIPATING. WITH AMPLE LOW LEVEL MOISTURE EXPECT A REPEAT OF WIDESPREAD MVFR TO IFR VSBY AND LIFR CEILINGS AGAIN ACROSS MUCH OF THE AREA BY DAYBREAK TUESDAY...ESPECIALLY AT TLH AND VLD. SHRA/TSRA ACTIVITY WILL REDEVELOP ONCE AGAIN ON TUESDAY ALONG AND NEAR THE STATIONARY FRONTAL BOUNDARY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION...SHAFER PUBLIC/MARINE...BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 AM EDT MON MAY 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-090930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 423 AM CDT MON MAY 8 2006 /523 AM EDT MON MAY 8 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG ARE EXPECTED EARLY. A WEAK COLD FRONT WILL LINGER ACROSS THE LOCAL AREA TODAY DRIFTING SOUTH BY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. AREAS OF FOG WITH PATCHY DENSE FOG WILL AGAIN DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE FRONT IS EXPECTED TO DISSIPATE BY TUESDAY MORNING...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 PM EDT MON MAY 8 2006 GAZ157-158-082300- GRADY-THOMAS- 605 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS COUNTIES... * UNTIL 700 PM EDT AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MEIGS...OR 8 MILES SOUTH OF PELHAM... MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... OCHLOCKNEE BY 615 PM EDT. 6 MILES SOUTH OF COOLIDGE BY 645 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 22-BARRY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL N MADISON 30.47N 83.42W
05/08/2006 E0.88 INCH MADISON FL EMERGENCY MNGR
NICKLE SIZED HAIL NORTH OF MADISON ON SR 591
0455 PM HAIL SW BAINBRIDGE 30.91N 84.58W
05/08/2006 E1.00 INCH DECATUR GA LAW ENFORCEMENT
HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.
0504 PM HAIL GREENSBORO 30.57N 84.74W
05/08/2006 E0.50 INCH GADSDEN FL BROADCAST MEDIA
HAIL REPORTED BY WCTV.
0521 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0530 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0535 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.50 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.
0537 PM TSTM WND DMG E TALLAHASSEE 30.44N 84.28W
05/08/2006 LEON FL TRAINED SPOTTER
SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.
0549 PM HAIL MONTICELLO 30.54N 83.87W
05/08/2006 E0.75 INCH JEFFERSON FL BROADCAST MEDIA
WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.
&&
SHAFERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL N MADISON 30.47N 83.42W
05/08/2006 E0.88 INCH MADISON FL EMERGENCY MNGR
NICKLE SIZED HAIL NORTH OF MADISON ON SR 591
0455 PM HAIL SW BAINBRIDGE 30.91N 84.58W
05/08/2006 E1.00 INCH DECATUR GA LAW ENFORCEMENT
HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.
0504 PM HAIL GREENSBORO 30.57N 84.74W
05/08/2006 E0.50 INCH GADSDEN FL BROADCAST MEDIA
HAIL REPORTED BY WCTV.
0521 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0530 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0535 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.50 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.
0537 PM TSTM WND DMG E TALLAHASSEE 30.44N 84.28W
05/08/2006 LEON FL TRAINED SPOTTER
SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.
0549 PM HAIL MONTICELLO 30.54N 83.87W
05/08/2006 E0.75 INCH JEFFERSON FL BROADCAST MEDIA
WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.
0550 PM HAIL SE TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL AND POWER LINES DOWN ON
WW KELLY ROAD 5 MILES EAST OF HWY 27 NEAR THE
INTERSECTION OF OLD PLANK ROAD AND TRAM ROAD.
&&
SHAFERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL N MADISON 30.47N 83.42W
05/08/2006 E0.88 INCH MADISON FL EMERGENCY MNGR
NICKLE SIZED HAIL NORTH OF MADISON ON SR 591
0455 PM HAIL SW BAINBRIDGE 30.91N 84.58W
05/08/2006 E1.00 INCH DECATUR GA LAW ENFORCEMENT
HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.
0504 PM HAIL GREENSBORO 30.57N 84.74W
05/08/2006 E0.50 INCH GADSDEN FL BROADCAST MEDIA
HAIL REPORTED BY WCTV.
0521 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0530 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0535 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.50 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.
0537 PM TSTM WND DMG E TALLAHASSEE 30.44N 84.28W
05/08/2006 LEON FL TRAINED SPOTTER
SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.
0549 PM HAIL MONTICELLO 30.54N 83.87W
05/08/2006 E0.75 INCH JEFFERSON FL BROADCAST MEDIA
WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.
0550 PM HAIL SE TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL AND POWER LINES DOWN ON
WW KELLY ROAD 5 MILES EAST OF HWY 27 NEAR THE
INTERSECTION OF OLD PLANK ROAD AND TRAM ROAD.
0555 PM HAIL LEE 30.42N 83.30W
05/08/2006 E0.75 INCH MADISON FL TRAINED SPOTTER
A SPOTTER REPORTED PENNY SIZED HAIL NEAR LEE.
&&
SHAFERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1102 PM EDT MON MAY 8 2006 FLZ007-008-090345- COASTAL WALTON-INLAND WALTON- 1102 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1045 PM CDT AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 PM EDT MON MAY 8 2006 FLZ018-090345- JEFFERSON- 1121 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY... * UNTIL 1145 PM EDT AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHWEST OF MONTICELLO BY 1130 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
The Houston County EMA reported nickel size hail on Highway 52.
Nickel size hail reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511447, 5511448.